MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).A visual evaluation of the returned device found that the guide catheter was broken and became stretched at its proximal section.The touhy borst was not returned for analysis.Based on the product analysis, this damage of the guide catheter could have caused the detachment of the touhy borst.It is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered (guide catheter stretched and broken).Once the guide catheter have been damaged it would become difficult/unable to be retracted; excessive force used can also cause the detachment of the touhy borst which is consistent with the analysis of the returned product performed since the section of the guide catheter found as damaged is the one where the touhy borst goes placed; this type of failures at the same time can cause difficulties during deployment of the stent in a clinical setting.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreotography (ercp) procedure performed in the common bile duct on (b)(6) 2018.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the touhy boorst was unable to loosen.Therefore, the stent was failed to be deployed.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed the guide catheter broke, therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8011393
Report Number3005099803-2018-61067
Device Sequence Number16525350
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberM00539210
Device Catalogue Number49535
Device Lot Number0022094070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR